Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hello Doctor, I have been diagnosed with Prostate Cancer ,

Answered by
Dr.
Dr. Monish De

Oncologist

Practicing since :2004

Answered : 2233 Questions

default
Posted on Fri, 15 Mar 2019 in Cancer
Question: Hello Doctor,

I have been diagnosed with Prostate Cancer, and I am currently getting monthly Lupron injections (7.5mg). How long can I continue with this treatment before I get hurt by its side effects:

My concern is its side effect that will gradually reduce my red blood cell. To what level of RBC before it gets dangerous for me?
I am also having concerned with my possible issues with my bone becoming brittle. What supplement or food will help my situation?

Thank you in advance for your answers.
XXXXXXX Chang
doctor
Answered by Dr. Monish De 2 hours later
Brief Answer:

Takes 1 year of time to get hurt by its side effects

Detailed Answer:

Hi

Since you have been diagnosed with prostate cancer and is currently on Lupron injections it takes 1 year of time to get hurt by its side effects

RBC may be reduced but if haemoglobin is more than 8 gm/dl nothing to worry

If it become less than that then you may need blood transfusions if lupron injections are working for you and your prostate cancer is under control

You can take tablet Shelcal to make your bones less brittle

Also eat food such as milk, green leafy vegetables, chicken and almonds

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on